On Prozac and still crazy?

Discussion in 'Fibromyalgia Main Forum' started by angelkisses6, Jul 27, 2006.

  1. angelkisses6

    angelkisses6 New Member

    OK heres one i dont know if i have asked before if so please forgive me fog you know? Anyway iam on prozac and have been for quite awhile and yet there are days (seems like more and more)like iam going crazy and i cant stand any noise and feel like iam coming out of my skin,i have had to leave the room and just go listen to some christen music in my room for about an hour then i feel a little better,anywho the qustion i have for you guys is does anyone else have this problem and what can be done to help with it,i really dont understand it iam on prozac so what the heck is going on? Well thanks for listening and for all your help,i thank the god lord your all here and i have somewhere to go where outhers understand,again thanks,take care all,angelkisses
  2. Marta608

    Marta608 Member

    I got my second laugh of the day from your title line.

    You're not crazy but I think maybe you need a med change or at least a dosage increase.

    I'm sure there will be someone along later to give you more specific info but I just wanted to tell you you made me laugh.

    Thanks.

    Marta
  3. barbinindiana

    barbinindiana New Member

    Type Prozac and danger in a search engine. Some people can have an adverse reaction to this drug. It causes agitation in some people. Alot of suicides have been attributed to prozac. It just may be that it is not a good drug for you to be on.

    Barb
  4. shootingstar

    shootingstar New Member

    I could not tolerate Prozac. It made me feel jittery, as though I'd had way too much coffee, possibly overstimulated. It's been a long time since I took it, so don't remember the specifics -- there were other medications which did not have this effect and which helped me more. You might need a med change. Take care.
  5. caroleye

    caroleye New Member

    All of us have a different brain chemistry makeup, and need so need different meds.

    I tried every single one of those SSRI's, and had reactions to them all. Prozac was one of them. Unfortunately it's a "trial 'n error" game with what one, and how much.

    I always started out with a pediatric dose to see if a reaction occurs.........

    Good luck in finding something that helps. There are also some interesting natural things at the health food store. Think one was called Rosae...........oh, can't remember, but if you google for a natural anti-depressant or talk to a health food store who "knows" about them, that might be helpful.

    LIGHT**************carole
  6. srollins

    srollins New Member

    i am sure you are not crazy. as others have said though, everyone reacts differently to different drugs. i do however think that poor ole prozac gets a bad rap. i have been on it for yrs and yrs with no side effects out of the norm. drs. have taken me off and started other newer drugs with which did not go well and i always end up back on prozac. after the last time when they tried wellbutrin and effexor i swore i would do anything to keep my prozac. i take 40 mg a day.
    does this mean you should take it? certainly not! but for the record........i can not take noise , clutter, crowds or the evening sun coming through the windows. makes me just want to scream. i have a very dear friend that has fm and lupus who has the same reactions to these things as well and she doesn't take prozac or any other antidepressant.

    bottom line is "everyone is so different" i would just maybe keep a diary of how you feel for awhile and talk to your dr. about it.
    i wish you well.
    shirley
  7. srollins

    srollins New Member

    i am wondering if there is anyone else that takes prozac and if so what has been their experience. i have gotten to the point i won't tell people i take prozac because of all the talk about it.
    so maybe i am the crazy person because i don't ever want to be without it.
    shirley
  8. grace4u

    grace4u New Member

    Read the book listening to Prozac. I feel that Prozac helped me become a full-blown drunk and irresponsible idiot! I went from being a resp mother of four to losing them. My lawyer said that I had a good case against E. Lilly. I had too many other problems to persue. I will not take another one and would not reccomend it. Good luck. Please take the time to read the book if you choose to cont. taking it
  9. NyroFan

    NyroFan New Member

    angelkisses:

    I was on Prozac when it first came out. I almost went out of my mind.

    Just my experience.

    nyrofan
  10. jjdg

    jjdg New Member

    i was on prozac for many years too,when i started to feel as though it wasn't working they cahnge it,but just a few weeks ago i went back on it because the ther one seemed to have lost it,so since i had done so well in the beginning on zac i asked for it again and thank God,it has helped me again,i only take 40mg 1x a day,the 20's weren't enough,but 40 seems great,what about St. Johns wort? ihear that works for some people.good luck
    janet
  11. sula

    sula New Member

    I also recommend this book. I began taking Prozac sometime ago. I cannot tolerate any of the other anti-depressants...the weight gain and intestinal pain from the IBS. The first time I started w/Prozac, it didn't do so well but I think this is common....at least the book seems to say so. Later, my depression, anxiety, and irritability got so bad, I had to try again. They are working so much better this time. And I tolerate them just fine. No weight gain and no intestinal pain. Acutally, Prozac has been given a bad wrap...when it first came out it received alot of negative publicity. Give it another try, work on adjusting your dosage and read that book.

    About the loud noises......I suffer from that alot...that goes w/the FM, I am sure.....loud noises and sudden movements send me over the top......am very sensitive to smells also.
  12. lurkernomore

    lurkernomore New Member

    One of the first things we learned in nursing school was when passing meds, check and make certain that the right med is passed to the right patient. Now I know that Prozac is what was prescribed to you and it would seem that it has to be the right med.

    But it sounds as if what you are experiencing comes closer to an anxiety attack and I'm not sure that Prozac can be doing as well for that as, perhaps something like an anti-anxiety medication?

    I hope this makes some sort of sense because I am trying to cut my way out of some pretty deep brain-fog today!
  13. angelkisses6

    angelkisses6 New Member

    Hi all i just wanted to stop in and say thanks for all your help about the prozac issue,i have been on it for quite a few years and i also started to think that maybe i was having a panic attack i have had that happen alot in the past,and it isent all the time,just when there seems to be too much going on,well anyway i just wanted to say thanks to all for your help i love knowing that theres somewhere i can go where people understand,take care all,angelkisses